Math. Model. Nat. Phenom.
Volume 4, Number 2, 2009Delay equations in biology
|Page(s)||1 - 27|
|Published online||26 March 2009|
Approximating the Stability Region for a Differential Equation with a Distributed Delay
Department of Applied Mathematics, University of Waterloo, Waterloo,
N2L 3G1, Canada
Corresponding author: email@example.com
We discuss how distributed delays arise in biological models and review the literature on such models. We indicate why it is important to keep the distributions in a model as general as possible. We then demonstrate, through the analysis of a particular example, what kind of information can be gained with only minimal information about the exact distribution of delays. In particular we show that a distribution independent stability region may be obtained in a similar way that delay independent results are obtained for systems with discrete delays. Further, we show how approximations to the boundary of the stability region of an equilibrium point may be obtained with knowledge of one, two or three moments of the distribution. We compare the approximations with the true boundary for the case of uniform and gamma distributions and show that the approximations improve as more moments are used.
Mathematics Subject Classification: 34K20 / 34K06 / 92B05 / 92B20
Key words: delay differential equations / distributed delay / linear stability / delay independent stability
© EDP Sciences, 2009
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.